Could my sudden intense irritability and emotional outbursts be a

Patient

Q: Could my sudden intense irritability and emotional outbursts be a side effect of my medication? I'm 23, was just started on thyroid medication, BP meds, and an antidepressant the first of January. At first the medications affected me very positively, but now, as I wait for my blood test results to find out if I need to increase thyroid medication, I've been feeling as though I've built up a tolerance to it. These last couple of weeks I've been very irritable and quick to snap in an angry manner. It is really affecting my relationships. Also, my period this month was- at one point- extremly heavy. I had changed tampons and a half hour later I stood up from my desk at work and felt blood leak down my entire leg and through the thighs of my pants. It was so bad that there was actually a decent sized puddle of blood on the floor. That has never happened to me before and you can believe the embarrassment I felt. I'm just wondering if these issues could be because of my medications and if I should bring them up at my next follow up.

Doctor

A:   Hello,
Thanks for your question on "Ask The Doctor".

I understand your situation and concern about your health
Your symptoms are suggestive of depression and hormonal imbalance. Both conditions affects each other to make the condition more severe.

You are advised to consult good psychiatrist and endocrinologist.
You are requested to visit psychiatrist who will take detailed history, suggest investigations to rule out diagnosis and He or she may discuss treatment plan with you.
Special medicines are available to treat the condition that may be helpful.
You may require taking treatment for longer period, but you will definitely improve.
You may require frequent sessions of psychotherapy.
Cognitive behavioural therapy (CBT) may be used either with or instead of antidepressants. During CBT, you have about 10 visits with a mental health professional over several weeks.
Eat healthy foods with more whole grains, vegetables, fruit, and little or no salt, sugar, alcohol, and caffeine.
Get regular aerobic exercise throughout the month to reduce the severity of depression symptoms.
Don’t lose hope.
Don’t stop medicines at your own.
Your problem is medical problem and is curable.
You have to trust your doctor and follow its advice.

Hope to see you in great mood again.
Wish you a good health!

Related Q&A

Q: 16 year old son sick 3 months low white blood count, atypical cells, high lymphocytes, low iGa and Igm, swollen nodes...

Q: Hello I have some peeling skin on my penis right beneath the glans. it itches and may have an odor to it. its been th...

Q: I get a tingling feeling all over my body ive had that for nearly 2 years like electricity through my body when i fee...

Q: Hi , I am suffering from homoroides for about a week now. Small rounded ballon beside the anus . With some pain and n...

Q: Hello! I have some peeling on my penis just under the glans and it itches and there may be a smell. I'm not sexually ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews